Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2025, 11:52 PM EDT for Amherst County, Bedford County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 11:52 PM EDT (03:52 UTC)
- Expired
- Jun 14, 2025, 5:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Bedford County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
203
WGUS51 KRNK 140352
FFWRNK
VAC009-019-141000-
/O.NEW.KRNK.FF.W.0016.250614T0352Z-250614T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1152 PM EDT Fri Jun 13 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Amherst County in central Virginia...
Northeastern Bedford County in south central Virginia...
* Until 600 AM EDT Saturday.
* At 1152 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 1.5 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Amherst... Big Island...
Clifford... Pleasant View...
Naola... Falconerville...
Madison Heights...
This includes the following streams and drainages...
Browns Creek, Allens Creek, Buck Branch, Falling Rock Creek, Elk
Creek, Dry Branch, Cox Branch and Buffalo River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3768 7902 3768 7897 3754 7890 3750 7896
3748 7920 3745 7937 3746 7947 3753 7950
3756 7944 3757 7943 3758 7945 3766 7935
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
EB1 follow-up statement
787
WGUS71 KRNK 140921
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
521 AM EDT Sat Jun 14 2025
VAC009-019-140931-
/O.CAN.KRNK.FF.W.0016.000000T0000Z-250614T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Bedford VA-
521 AM EDT Sat Jun 14 2025
...FLASH FLOOD WARNING IS CANCELLED FOR AMHERST AND NORTHEASTERN
BEDFORD COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3768 7902 3768 7897 3754 7890 3750 7896
3748 7920 3745 7937 3746 7947 3753 7950
3756 7944 3757 7943 3758 7945 3766 7935
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 8:18 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 13, 8:18 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 818 PM EDT Fri Jun 13 2025 .SYNOPSIS... A stalled frontal boundary will remain within the region through the weekend and into next week. Several weak disturbances will move along the boundary, resulting in scattered afternoon and evening rain and thunderstorms through the end of next week. Slow moving storms could cause isolated flash flooding, with damaging wind gusts possible each day with the strongest storms. && .NEAR TERM /THROUGH SATURDAY/... AS OF 800 PM EDT Friday... Key Messages: 1) Thunderstorms will taper off after sunset this evening and overnight. 2) Heavy rainfall under the heaviest storms could produce localized flash flooding. 3) Expect more of the same tomorrow, as afternoon storms will again be expected. Scattered showers and thunderstorms have developed west of I-77 and continue to drift east. The Piedmont has stayed mostly dry due to a lack of forcing to initialize thunderstorms. North of I-64, storms are more widespread, due to being closer to the front stalled to the north. While severe weather is not expected, an isolated damaging wind gust will be possible for the next few hours until diurnal heating is lost and the storms begin to dissipate. Quiet weather returns overnight with winds remaining mostly calm. This will allow patchy fog to form Saturday morning, especially west of the Blue Ridge where rainfall fell. A similar day is expected tomorrow, though rain coverage is expected to increase, due to an upper-level shortwave trough approaching the area, which will enhance lift. Adjusted PoPs to account for current storms on radar, and slightly increased the dewpoints to match observations. Otherwise, the previous forecast remains on track. Previous Discussion... As of 130 PM EDT Friday... A stalled frontal boundary is currently situated across northern Virginia. A very warm and moist airmass is fully in place across the region as southerly flow continues to increase. With lack of any substantial shear, mainly expecting sub-severe slow moving storms capable of marginally strong gusts and heavy rainfall rates. As a result of the slow storm motions and high ambient moisture, localized flooding will be possible due to efficient rainfall rates. Thunderstorms will gradually taper off around sunset and showers and a few heavier downpours may continue through midnight. Areas of fog will develop early Saturday. Mostly cloudy start to Saturday, but should see breaks of sun by late morning and into early afternoon. This should be sufficient enough to result in CAPE values to climb in excess of 2000 J/kg by the afternoon. Upper wave moving east from Kentucky will provide better forcing, thus expecting slightly better coverage of storms, along with the potential for a few stronger storms through Saturday afternoon. Once again, main threat from storms will be damaging winds and very heavy rainfall. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 200 PM EDT Friday... Key Message: 1) Rounds of showers and thunderstorms through the period. A stalled boundary/lee trough looks to remain across the area with added forcing from an upper shortwave approaching from the west for Sunday. These mechanisms in an amply moist airmass will allow for pretty widespread showers and thunderstorms to develop. Very high PWATs of near 1.75 to 2+ inches in place will support very efficient precip producers and aided downdrafts with hydrometeor loading. Localized flooding looks to be the primary threat with convection. We lose some of the upper wave energy come Monday though maintain a very moist column. Coverage may not be quite as widespread as Sunday but the continued threat of showers and storms with locally heavy rain and isolated flooding remains. Temps look to have a limited diurnal range with near to below normal highs and above normal lows given the moist environment. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 200 PM EDT Friday... Key Message: 1) Precipitation chances continue daily. CWA remains under broad SW flow aloft and a continued moist airmass through midweek without much of any main feature moving through other than some possible weak perturbations along the flow. This will mean rounds of scattered convection each day with coverage mainly increasing from diurnal heating unless any aforementioned upper disturbance can focus pockets of enhanced forcing during other times of the days. By later Thursday into Friday some guidance is pegging in on an upper longwave trough and translated sfc cold frontal passage though there are timing and strength discrepancies. Wed and Thu high temps look to be the warmest with areas in the Piedmont potentially hitting the 90 deg mark. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 800 PM EDT Friday... VFR conditions are currently at all terminals this evening, despite scattered storms across the area. Storms will continue to be possible through around 04z area-wide as they dissipate with the loss of daytime heating. Any showers/storms will briefly reduce flight conditions to at least MVFR. Once the storms dissipate overnight, VFR conditions return for a brief time as calm winds will allow patchy fog to form, particularly for LWB, though all terminals will see some reduction in VSBY between 06-13z. LWB will likely fall to LIFR due to dense fog between 07-13z, with VSBY around 1/4 mile. All terminals return to VFR conditions after 13z Saturday and remain there through midday. Scattered storms are once again expected to form during the afternoon, with more coverage expected, which will cause sub-VFR conditions to occur when they impact a terminal. Winds remain light, though any storms could bring brief gusty winds. Skies are expected to be broken to overcast for Saturday into Saturday night. Storms will again begin to dissipate after sunset, with a repeat into the overnight hours with VFR conditions before patchy fog develops early morning on Sunday. Confidence in the above forecast is moderate. EXTENDED AVIATION OUTLOOK... Sunday will again see scattered to widespread showers/storms, mainly during the afternoon, as an upper-level trough moves over the area. When impacted by storms, terminals will drop to sub-VFR flight conditions until they pass. After sunset, storms will weaken and eventually dissipate overnight, with VFR conditions across most areas. Morning fog will be possible each day into early next week, as light winds with high moisture content will likely bring some terminals down to IFR/LIFR conditions. The pattern remains in place through midweek, with afternoon storm chances each day bringing sub- VFR conditions when over any terminal. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Flood Watch until 2 AM EDT Saturday for VAZ046-047. NC...None. WV...None. && SYNOPSIS...BMG/JCB NEAR TERM...BMG/JCB SHORT TERM...AB LONG TERM...AB AVIATION...JCB
Hazardous weather outlook, Jun 13, 8:49 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 849 PM EDT Fri Jun 13 2025 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>045-058-059- WVZ042>044-507-508-150100- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Halifax- Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 849 PM EDT Fri Jun 13 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Thunderstorms are currently producing very heavy rainfall and moving very slowly, which may result in localized flash flooding before storms dissipate overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Afternoon thunderstorms will be possible each day through next week. These storms will be slow moving and capable of producing very heavy rainfall, which could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ046-047-150100- Appomattox-Buckingham- 849 PM EDT Fri Jun 13 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 13, 8:18 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
818 PM EDT Fri Jun 13 2025
NCZ003-019-140045-
Surry NC-Wilkes NC-
818 PM EDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SURRY AND
NORTHEASTERN WILKES COUNTIES THROUGH 845 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roaring Gap, or near Traphill, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elkin...
Traphill...
Mountain Park...
Stone Mountain State Park...
Pleasant Hill...
State Road...
and Benham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3635 8109 3641 8106 3641 8104 3639 8104
3638 8103 3637 8098 3639 8098 3641 8096
3644 8097 3644 8079 3624 8085 3624 8087
3623 8088
TIME...MOT...LOC 0018Z 290DEG 11KT 3638 8099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RSLocal storm report, Jun 13, 9:16 PM EDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
916 PM EDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 5 WSW Rockbridge Baths 37.87N 79.50W
06/13/2025 Rockbridge VA 911 Call Center
911 Call Center in Rockbridge County
reported that Sycamore Valley Drive is
flooded near the creek.
&&
JCBLocal storm report, Jun 13, 9:19 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
919 PM EDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 4 WSW Rockbridge Baths 37.88N 79.48W
06/13/2025 Rockbridge VA 911 Call Center
911 Call Center in Rockbridge County
reported that near the intersection of
Chestnut Grove Trail and Hackens Road near
the adjacent creek is flooded with debris in
the roadway.
&&
JCBLocal storm report, Jun 13, 9:21 PM EDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
921 PM EDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Rain 2 WSW Rockbridge Baths 37.89N 79.44W
06/13/2025 M4.25 Inch Rockbridge VA Mesonet
A rainfall report of 4.25 inches is reported
at a site near Fredericksburg, VA in
Rockbridge County. This rainfall total
occurred within roughly the last two hours.
&&
JCBLocal storm report, Jun 13, 10:24 PM EDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1024 PM EDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Flash Flood 4 NNW Lexington 37.84N 79.46W
06/13/2025 Rockbridge VA 911 Call Center
911 Call Center in Rockbridge County, VA
reported three water rescues in the last two
hours along Kerrs Creek.
&&
JCBSpecial weather statement, Jun 13, 11:24 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1124 PM EDT Fri Jun 13 2025
VAZ034-035-045-140430-
Amherst VA-Campbell VA-Bedford VA-
1124 PM EDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHERN CAMPBELL...NORTHEASTERN BEDFORD...AND SOUTHERN AMHERST
COUNTIES AND THE CITY OF LYNCHBURG THROUGH 1230 AM EDT...
At 1124 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sedalia, or 7 miles southwest of Big Island, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg...
Bedford...
Amherst...
Concord...
Rustburg...
Big Island...
and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3721 7886 3729 7960 3750 7956 3749 7954
3757 7943 3760 7893 3755 7890 3755 7887
3753 7890 3752 7889 3750 7891 3750 7895
3749 7894 3745 7901 3743 7902 3732 7895
3729 7895 3728 7893 3725 7892 3724 7886
TIME...MOT...LOC 0324Z 276DEG 19KT 3743 7943
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EBThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:18 PM EDT | Flash Flood Warning | RNK | Rockbridge | 6 hr |
| Jun 13, 10:20 PM EDT | Areal Flood Warning | RNK | Rockbridge | 5 hr |
| Jun 13, 10:53 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Craig, Rockbridge | 4 hr |
| Jun 13, 11:24 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 66 min |
| Jun 14, 12:17 AM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jun 14, 1:47 AM EDT | Flood Watch | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Rockbridge and 3 more | 17 hr |
| Jun 14, 2:24 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 36 min |
| Jun 14, 3:06 PM EDT | Special Weather Statement | RNK | City of Martinsville | 24 min |
| Jun 14, 3:35 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Jun 14, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 64 min |
| Jun 14, 4:12 PM EDT | Special Weather Statement | RNK | Appomattox | 33 min |
| Jun 14, 4:16 PM EDT | Special Weather Statement | RNK | City of Danville | 29 min |
| Jun 14, 4:49 PM EDT | Special Weather Statement | RNK | Halifax | 26 min |
| Jun 14, 5:02 PM EDT | Special Weather Statement | RNK | Halifax | 43 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.